Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)


The calculation of Fourier coefficients by the Möbius inversion of the Poisson summation formula. I. Functions whose early derivatives are continuous

Author: J. N. Lyness
Journal: Math. Comp. 24 (1970), 101-135
MSC: Primary 65.90
MathSciNet review: 0260230
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The Möbius inversion technique is applied to the Poisson summation formula. This results in expressions for the remainder term in the Fourier coefficient asymptotic expansion as an infinite series. Each element of this series is a remainder term in the corresponding Euler-Maclaurin summation formula, and the series has specified convergence properties.

These expressions may be used as the basis for the numerical evaluation of sets of Fourier coefficients. The organization of such a calculation is described, and discussed in the context of a broad comparison between this approach and various other standard methods.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65.90

Retrieve articles in all journals with MSC: 65.90

Additional Information

PII: S 0025-5718(1970)0260230-8
Keywords: Fourier coefficients, Fourier series, Poisson summation formula, Euler-Maclaurin summation formula, Möbius inversion, Filon-Luke formulas, fast Fourier transform, trapezoidal quadrature rule, Fourier coefficient asymptotic expansion
Article copyright: © Copyright 1970 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia